Alert archive / South Carolina / Small Craft Advisories in 2017

Small Craft Advisory 37, NWS Wilmington, NC

September 7, 2017

NWS Wilmington, NC issued this small craft advisory at Sep 7, 2017, 3:14 AM EDT. It took effect at Sep 8, 2017, 8:00 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2017, 3:14 AM EDT (07:14 UTC)
In effect from
Sep 8, 2017, 8:00 AM EDT
Expired
Sep 10, 2017, 12:00 AM EDT
In force
40 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

434 
WHUS72 KILM 070714
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
314 AM EDT THU SEP 7 2017

AMZ250-252-254-256-071800-
/O.NEW.KILM.SC.Y.0037.170908T0300Z-170909T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
314 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT SATURDAY.

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
321 
WHUS72 KILM 071848
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT THU SEP 7 2017

AMZ250-252-256-080400-
/O.EXT.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
248 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO 8 AM
EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...GRADUALLY BUILDING SWELL TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-080400-
/O.EXT.KILM.SC.Y.0037.170908T1800Z-170910T1200Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
248 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM FRIDAY TO 8 AM
EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...GRADUALLY BUILDING SWELL TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
969 
WHUS72 KILM 080619
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
219 AM EDT FRI SEP 8 2017

AMZ250-252-256-081500-
/O.CON.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
219 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-081500-
/O.CON.KILM.SC.Y.0037.170908T1800Z-170910T1200Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
219 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
623 
WHUS72 KILM 080733
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
333 AM EDT FRI SEP 8 2017

AMZ254-081800-
/O.EXT.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
333 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
8 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-256-081800-
/O.CON.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
333 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
311 
WHUS72 KILM 081730
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT FRI SEP 8 2017

AMZ250-252-254-256-090400-
/O.CON.KILM.SC.Y.0037.000000T0000Z-170910T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
130 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTHEAST AND INCREASING TO 20 TO 30 KT.

* SEAS...BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
586 
WHUS72 KILM 090033
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
833 PM EDT FRI SEP 8 2017

AMZ250-252-254-256-090845-
/O.EXT.KILM.SC.Y.0037.000000T0000Z-170912T1900Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
833 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT TUESDAY...
...GALE WARNINGS WILL LIKELY BE NEEDED FOR SUN INTO TUE TIME-
LINE...

* WINDS...NORTHEAST TO EAST PEAKING IN THE 25 TO 35 KT RANGE WITH
  GUSTS UP TO 40 KT BETWEEN SUNDAY NIGHT AND MONDAY NIGHT.

* SEAS...PEAKING IN THE 10 TO 15 FOOT RANGE SUNDAY NIGHT THRU
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DCH
517 
WHUS72 KILM 090305
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1105 PM EDT FRI SEP 8 2017

AMZ252-254-256-091115-
/O.EXT.KILM.SC.Y.0037.000000T0000Z-170910T1000Z/
/O.NEW.KILM.GL.W.0005.170910T1000Z-170912T1000Z/
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1105 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT TUESDAY.

* WINDS...NORTHEAST TO EAST PEAKING IN THE 25 TO 35 KT RANGE 
  WITH GUSTS UP TO 40 KT BETWEEN SUNDAY NIGHT AND MONDAY NIGHT.

* SEAS...PEAKING IN THE 10 TO 15 FOOT RANGE SUNDAY NIGHT THRU
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ250-091115-
/O.EXT.KILM.SC.Y.0037.000000T0000Z-170910T1600Z/
/O.NEW.KILM.GL.W.0005.170910T1600Z-170912T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
1105 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY...
...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM EDT TUESDAY.

* WINDS...NORTHEAST TO EAST PEAKING IN THE 25 TO 35 KT RANGE 
  WITH GUSTS UP TO 40 KT BETWEEN SUNDAY NIGHT AND MONDAY NIGHT.

* SEAS...PEAKING IN THE 10 TO 15 FOOT RANGE SUNDAY NIGHT THRU
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DOUGH
668 
WHUS72 KILM 090839
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
439 AM EDT SAT SEP 9 2017

AMZ250-252-254-256-092000-
/O.EXT.KILM.SC.Y.0037.000000T0000Z-170910T0400Z/
/O.EXT.KILM.GL.W.0005.170910T0400Z-170912T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
439 AM EDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
TUESDAY...

* WINDS...NORTHEAST 20 TO 30 KT TODAY...BECOMING EAST 30 TO 40 KT
  SUNDAY AND MONDAY.

* SEAS...5 TO 8 FEET TODAY...BECOMING 10 TO 15 FEET SUNDAY AND
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

17
297 
WHUS72 KILM 091913
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
313 PM EDT SAT SEP 9 2017

AMZ250-252-254-256-100400-
/O.CON.KILM.SC.Y.0037.000000T0000Z-170910T0400Z/
/O.CON.KILM.GL.W.0005.170910T0400Z-170912T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
313 PM EDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT TUESDAY...

* WINDS...NORTHEAST 20 TO 30 KT, BECOMING EAST 30 TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

9
136 
WHUS72 KILM 100355
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1155 PM EDT SAT SEP 9 2017

AMZ250-252-254-256-102000-
/O.EXP.KILM.SC.Y.0037.000000T0000Z-170910T0400Z/
/O.CON.KILM.GL.W.0005.170910T0400Z-170912T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1155 PM EDT SAT SEP 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

* WINDS...NORTHEAST 25 TO 35 KT TONIGHT AND SUNDAY...BECOMING EAST
  30 TO 40 KT ON MONDAY.

* SEAS...8 TO 10 FEET TONIGHT INTO SUNDAY...BECOMING 12 TO 20 FEET
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

17

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 1:22 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 7, 1:22 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
122 AM EDT Thu Sep 7 2017

.SYNOPSIS...
A cold front will sweep across the forecast area this evening and
off the coast and offshore by daybreak Thursday. High pressure
will follow with drier air and slightly below normal temps for
the end of this work week and into the upcoming weekend. By the
end of the weekend and thru early next week, the forecast area
will observe some of the effects from Hurricane Irma given the
latest forecast track from the National Hurricane Center.

&&

.NEAR TERM /THROUGH TODAY/...
As of 945 PM Wednesday...Latest sfc and radar analysis
illustrates the cool front having moved off the ILM CWA
coast...and continuing to push southeastward. Post cold frontal
shallow convective will mainly be comprised of light
rainshowers. Have indicated this pcpn ending or moving off the
coast around midnight. Some re-vamping of the POPs this evening
and overnight. Have continued to follow the previous trend of a
slower clearing trend overnight with much of it to occur by or
after daybreak Thu. Post frontal low stratus during the pre-dawn
hrs can be expected along with patchy ground fog possible given
northerly winds at less than 5 mph.

Previous.....................................................
As OF 300 PM Wednesday...A cold front extending from Raleigh to
Southern Pines southwestward to just west of Columbia will push
its way into the area this evening and off the coast overnight.
This is our first big cold front of meteorological fall and
promises to bring a big airmass change for late tonight and
Thursday.

Until then, uncapped surface-based instability of 1000-1500 J/kg
and 0-6 km bulk shear of 40-45 knots has led to the development
of several lines of showers and thunderstorms. This activity
appears to be developing along differential heating boundaries
and also along the actual surface front. Mean tropospheric flow
out ahead of the front is parallel to the boundary leading to
training storms and 1+ inch per hour radar rainfall rates. We're
watching for storms to produce potentially damaging winds and
perhaps localized flooding. 0-1 km helicity values are quite
low, less than 100 m^2/s^2, and indicate only a limited
potential for tornadoes.

Once the front passes offshore tonight, there may be a ~6 hour
period of lingering post-frontal low clouds until the dry air
arrives and scours the sky clear. Precipitable water currently
around 1.8 inches will plunge to about 0.6 inches Thursday
morning. This will also be quite noticeable as dewpoints plunge
into the 50s tomorrow, quite a change from this very humid
summer.

A model consensus blend was used for tonight's lows and Thursday's
highs: lows mainly 60-65 tonight (warmer on the Cape Fear
coast) and highs in the upper 70s on Thursday.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...True autumn cold front will be offshore
Thursday night with a beautiful refreshing airmass flooding into
the Carolinas behind it. PWATs fall to around 0.5 inches, which
is very close to the daily minimum for the period according to
SPC sounding climo for MHX. This is indicative of the
exceedingly dry air, so expect zero cloud cover through the
short term. Despite the abundant sunshine, cool northerly flow
will keep highs below climo, right around 80-81 all locations,
and with dewpoints in the 50s it will feel very crisp and fall
like. The dry air will also allow mins to drop to the coolest
values since early June, dropping into the mid/upr 50s Thursday
night, and upr 50s/low 60s Friday night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...Canadian high pressure will build down
from the north through the weekend as it shifts slowly east.
This will maintain a relatively cooler northerly flow through
Saturday. The winds will become NE by the end of the weekend
allowing for some moisture return off the Atlantic. The initial
lower dewpoint air will allow for cool overnight temps but early
September sunshine will help bring temps back up around 80 Sat.

The mid to upper trough over the northeast will begin to slowly
lift north and flatten out through the weekend. The latest runs
show trough breaking off into cutoff low over the Gulf coast
states over the latter half of the weekend and absorbing the
circulation of Irma through early next week. The flow aloft
will shift to become more westerly as it flattens out and
eventually will shift around becoming more easterly around the
circulation of Irma Sunday into Monday. This will maintain an
overall dry forecast through at least the first half of the
weekend, but the more on shore flow will bring a gradual return
of moisture with potential for pcp increasing along the coast
Sat into Sun. The forecast for Mon and Tues will be largely
dependent on the track of Irma. The official forecast for Irma
as of this afternoon will bring Irma to the southern tip of
Florida by Sunday morning and then a turn northward is expected
up the east coast of Florida through Monday toward the GA/SC
coast.

Higher surf and stronger rip currents will continue through the
weekend well ahead of Irma as increasing longer period swell
continues to enter the local waters.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
As of 06Z Thursday...Cold front off the coast with BKN/OVC deck
between 5-6k ft gradually moving east across the area. Inland
sites may clear out before daybreak and might see brief period
of low stratus bouncing between SCT/BKN. Do see some reports of
BKN IFR stratus upstream but reports are not widespread. Have
not gone for any BKN/OVC IFR ceilings but cannot rule out a
short duration IFR conditions at FLO/LBT through 12Z or so.
Remainder of the period will be VFR with light winds from the
northwest lazily veering to north-northeast late in the period.

Extended Outlook...VFR conditions expected today through
Saturday. Expect deteriorating conditions late Sunday thru early
next week as a result of the latest Hurricane Irma forecast
track.

&&

.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 945 PM Wednesday...Small craft exercise caution to continue
across the local waters due to SW winds 10 to 20 kt and seas in
the 3 to 5 foot range. A small craft advisory will likely be
needed by late Thu or more-so Thu night.

The cold front will traverse the local waters and push offshore
during the pre-dawn Thu hours. Winds will veer to the NW to N
at a solid 15 kt after the CFP but drop back to 10 to 15 kt
during daytime Thu.

Significant seas will run in the 3 to 5 ft range tonight
highlighted and dominated by the SW wind chop. The current 1 to
2 foot, ESE Irma Swell at 12 to 14 second periods this evening
will build to 2 to possibly 3 ft during Thu daytime
morning...and further build to 4+ ft Thu aftn or early evening
with periods also increasing to 15+ seconds as illustrated by
the latest Wavewatch3 model run.

Previous....................................................
As of 300 PM Wednesday...A cold front currently across the
central Carolinas will move eastward and off the coast
overnight. At least one more wave of showers and thunderstorms
are expected as the front moves through tonight, but prior to
then other thunderstorms could pop up in the humid and unstable
airmass at almost any time. Synoptic southwesterly winds 15-20
kt ahead of the front have been frequently disrupted by
thunderstorms earlier today, but should veer northwesterly 10-15
kt late tonight after the front passes by. North winds will
veer northeasterly Thursday with diminishing wind speeds
expected.

Forerunner long-period swells from Hurricane Irma have arrived
in our coastal waters. Spectral wave data from the Frying Pan
Shoals buoy shows these swells at 1.3 feet height every 15
seconds. Combined with a choppier 5-6 second wind wave, total
seas range from 3-5 feet across the coastal waters, and should
persist through most of the night. As winds turn offshore after
midnight we'll lose a portion of the shorter period wave
component, with 2-4 foot combined seas expected on Thursday.

SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...High pressure building down the coast
will create light north to northeast winds Thursday night with
speeds 10 kts or less. The gradient will begin to tighten during
Friday as the high expands from the Great Lakes, and distant
Hurricane Irma approaches Florida Friday night. This will cause
NE winds to increase steadily across the waters, becoming 20-25
kts Friday night, and an SCA will be needed for all waters
through the period. These strong NE winds will drive rapidly
increasing wave heights as well thanks to an amplifying NE wind
wave as well as swell from Hurricane Irma, and seas will build
from 4-6 ft Thursday night, to as much as 8-10 ft Friday night.

LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Long term will be mainly be
characterized by NE winds shifting to the east and increasing
as Irma makes its way up the southeast coast through early next
week. WNA guidance shows longer period over 14 to 17 second
swell continuing to enter the local waters through the weekend.
This will produce a gradual rise in seas possibly reaching up to
6 to 9 ft through Sun and possibly exceeding 10 to 15 ft on
Mon, depending on track of Irma. The seas may ramp up further
with dangerous surf developing this weekend into early Tues.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...DCH
NEAR TERM...DCH/TRA
SHORT TERM...JDW
LONG TERM...RGZ
AVIATION...III
MARINE...
Hazardous weather outlook, Sep 6, 10:16 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1016 PM EDT Wed Sep 6 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-080230-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
1016 PM EDT Wed Sep 6 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Powerful Hurricane Irma should be approaching the United States this
weekend, but it is too early to project its exact track and its
impacts on our forecast area. Remain diligent and have your
hurricane plan ready in case future tracks for Irma change.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-080230-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1016 PM EDT Wed Sep 6 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THURSDAY
THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Powerful Hurricane Irma should be approaching the United States this
weekend, but it is too early to project its exact track and its
impacts on our forecast area. Remain diligent and have your
hurricane plan ready in case future tracks for Irma change.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

For Thursday...

   Moderate Risk of Rip Currents.

For late this week, thru the upcoming weekend and early next week...
Swells from Hurricane Irma will result in a prolonged period of
dangerous beach conditions in the form of numerous strong rip
currents, rough and high surf conditions along with strong
undertows and longshore currents respectively.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-080230-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1016 PM EDT Wed Sep 6 2017

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

For late Thursday thru the upcoming weekend and into early next
week...
1. Small Craft Advisory conditions expected.
2. Building long period Irma Swells will make navigation to and from
   the Atlantic Ocean thru area inlets and river mouths extremely
   hazardous by this weekend and continuing thru early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:39 PM EDTRip Current StatementILMGeorgetown, Horry5 days

Nearby

Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.